Alert archive / Minnesota / Red Flag Warnings in 2024
Red Flag Warning 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this red flag warning at Apr 25, 2024, 12:45 PM CDT for 18 counties in Minnesota; 17 counties in North Dakota. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2024, 12:45 PM CDT (17:45 UTC)
- Expired
- Apr 25, 2024, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 5.8 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011 WWUS83 KFGF 251745 RFWFGF URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Forks ND 1245 PM CDT Thu Apr 25 2024 MNZ001>009-013>017-022>024-027>032-040-260000- /O.NEW.KFGF.FW.W.0006.240425T1745Z-240426T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant- 1245 PM CDT Thu Apr 25 2024 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHWEST AND WEST CENTRAL MINNESOTA... The National Weather Service in Grand Forks has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...In Minnesota, West Polk, Norman, Clay, Kittson, Roseau, Lake Of The Woods, West Marshall, East Marshall, North Beltrami, Pennington, Red Lake, East Polk, North Clearwater, South Beltrami, Mahnomen, South Clearwater, Hubbard, West Becker, East Becker, Wilkin, West Otter Tail, East Otter Tail, Wadena and Grant. * WINDS...South 20 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
801 WWUS83 KFGF 252145 RFWFGF URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Forks ND 445 PM CDT Thu Apr 25 2024 NDZ006>008-014>016-024-026>030-038-039-049-052>054-260100- /O.EXB.KFGF.FW.W.0006.000000T0000Z-240426T0100Z/ Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- 445 PM CDT Thu Apr 25 2024 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 006, 007, 008, 014, 015, 016, 024, 026, 027, 028, 029, 030, 038, 039, 049, 052, 053, AND 054... The National Weather Service in Grand Forks has issued a Red Flag Warning, which is in effect until 8 PM CDT this evening. * AFFECTED AREA...In Minnesota, West Polk, Norman, Clay, Kittson, Roseau, Lake Of The Woods, West Marshall, East Marshall, North Beltrami, Pennington, Red Lake, East Polk, North Clearwater, South Beltrami, Mahnomen, South Clearwater, Hubbard, West Becker, East Becker, Wilkin, West Otter Tail, East Otter Tail, Wadena and Grant. * WINDS...South 20 to 25 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MNZ001>009-013>017-022>024-027>032-040-260100- /O.EXT.KFGF.FW.W.0006.000000T0000Z-240426T0100Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant- 445 PM CDT Thu Apr 25 2024 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001, 002, 003, 004, 005, 006, 007, 008, 009, 013, 014, 015, 016, 017, 022, 023, 024, 027, 028, 029, 030, 031, 032, AND 040... * AFFECTED AREA...In Minnesota, West Polk, Norman, Clay, Kittson, Roseau, Lake Of The Woods, West Marshall, East Marshall, North Beltrami, Pennington, Red Lake, East Polk, North Clearwater, South Beltrami, Mahnomen, South Clearwater, Hubbard, West Becker, East Becker, Wilkin, West Otter Tail, East Otter Tail, Wadena and Grant. * WINDS...South 15 to 30 mph with gusts up to 50 mph. Highest winds in the Red River Valley. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
263 WWUS83 KFGF 260052 RFWFGF URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Forks ND 752 PM CDT Thu Apr 25 2024 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-260200- /O.EXP.KFGF.FW.W.0006.000000T0000Z-240426T0100Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 752 PM CDT Thu Apr 25 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 001, 002, 003, 004, 005, 006, 006, 007, 007, 008, 008, 009, 013, 014, 014, 015, 015, 016, 016, 017, 022, 023, 024, 024, 026, 027, 027, 028, 028, 029, 029, 030, 030, 031, 032, 038, 039, 040, 049, 052, 053, AND 054... Relative humidity values have increase to around 30 percent or higher, and will continue to rise through the evening. Red Flag Warning criteria is no longer expected. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this red flag warning went out at Apr 25, 9:52 AM CDT, 2 hours 53 minutes earlier. Its key messages:
- 1) Near - critical fire weather conditions are possible this afternoon. 2) Wet weekend ahead, with probabilities for greater than half an inch of precipitation around 50 - 70% south of HWY - 2.
Area forecast discussion, Apr 25, 9:52 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 952 AM CDT Thu Apr 25 2024 .KEY MESSAGES... 1) Near - critical fire weather conditions are possible this afternoon. 2) Wet weekend ahead, with probabilities for greater than half an inch of precipitation around 50 - 70% south of HWY - 2. && .UPDATE... Issued at 952 AM CDT Thu Apr 25 2024 A mid-level cumulus field is starting to develop down the valley and across southeast ND through west central Minnesota. Mixing is starting to occur so RH is gradually dipping into the 30's and 40's. Going to monitor for for fire weather concerns with wind gust up to 30 to 40 mph across our region. UPDATE Issued at 634 AM CDT Thu Apr 25 2024 Clouds will increase today ahead of a system that will bring us precipitation Friday. Some isolated showers remain possible this morning in the southern Red River Valley, but the larger rain chances won't arrive until tonight into Friday. Forecast remains on track. && .DISCUSSION... Issued at 336 AM CDT Thu Apr 25 2024 Only notable items of satellite this morning are clouds associated with light rain in the southern Red River Valley and SE ND. Precipitation hasn't yet been reported on surface observations, probably due to a dry layer aloft the rain will have to overcome. Synoptically, UL ridging will push eastward, allowing southwest flow to dominate into the weekend. This will make way for our Friday system to propagate into the area. Another ejecting low will follow Sunday into Monday, but precip totals look to be less with that system. Southwest flow will stick around after that into mid-week, allowing a active pattern to possibly set up. Today will be the last dry day in the spell before the first low pressure system arrives. As the low approaches, it squeezes the air in between itself and the exiting surface high, which will result in some breezy conditions. Winds today look to be sustained around 25 MPH with gusts up to 40 MPH in some locations, but most will remain around 35 MPH. Not very confident in how well we will mix today with cloud cover expected to increase as the low gets closer, so winds could be less if we don't mix as well. As a result of the winds and RHs around 30%, near-critical fire weather conditions will be possible today. If mixing is particularly robust, then RHs could be less, but not seeing a solution where they reach Red Flag criteria. Attention turns to the Low pressure system ejecting out of the SW into tonight. Precipitation chances will increase by late evening, and last through early Sunday. While probabilities for greater than half an inch of precip are around 50 - 70%, probabilities for an inch or more are only about 20% in a narrow tongue in the Red River Valley extending north to Traill county. Higher amounts of rain (like that 1") are mainly dependent upon the track of the low and any thunderstorms embedded in the showers (which will be dependent on MUCAPE in the area, which doesn't look to be more than 100-150 J/kg currently). Will continue to monitor as the system sets up. The Sunday/Monday system has much lower probabilities for meaningful rainfall, with most likely amounts looking to be around half an inch. After a rainy weekend, temperatures will rebound back into the 60s and 70s for highs by mid-week, with lows in the 30s and 40s. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 634 AM CDT Thu Apr 25 2024 Winds will increase today out of the south/SE, peaking at 20-30kts and gusts up to 35 knots. Clouds will increase into tonight ahead of rain showers, dropping ceilings from VFR to MVFR and some even IFR from west to east into 12z Friday. Winds will lessen slowly around the same time, but remain gusty. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...MM DISCUSSION...AH AVIATION...AH
Hazardous weather outlook, Apr 25, 3:59 AM CDT, 8 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 359 AM CDT Thu Apr 25 2024 MNZ001>009-013>017-022>024-027>032-040-260900- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant- 359 AM CDT Thu Apr 25 2024 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight Increasing southeast winds combined with afternoon relative humidity percentages in the upper 20s to low 30s will lead to elevated fire weather conditions today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. NDZ006>008-014>016-024-026>030-038-039-049-052>054-260900- Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- 359 AM CDT Thu Apr 25 2024 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight Southeast winds gusting to 40 mph combined with afternoon relative humidity percentages in the 30 to 35 percent range will lead to elevated fire weather conditions today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:26 PM CDT | Blowing Dust Advisory | FGF | Kittson, Marshall, Norman, Polk | 4 hr |
| Apr 25, 1:08 PM CDT | Wind Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 10 more | 7 hr |
Nearby
Red Flag Warnings in Minnesota, 2024Red Flag Warnings in North Dakota, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.